Hello, Hello. It's been way too long since I have touched base, so here's a brief update.......and questions. I finished tx with Victrelis on 3-17-2012, so about 2 1/2 months ago.
HAIR: While I didn't have much hair shedding during tx, things changed dramatically once I finished. I feel like I lost about 40 percent of my hair, especially around the hairline.QUESTION: Anyone else have significant hair loss post tx?? I am hoping it is finally strong enough again (with the help of Pantene) that I can get it done by my hairdresser this weekend.
CYCLE: My, uhm, cycle was messed up during tx and has gotten worse post tx. And yes, I am approaching 'that age', but wanted to know if anyone else had their cycle acellerated during or post tx. It has been so bad that I feared I would be thrown into Anemia again. Just got a new doc and hope to have test results soon, to see if all of this is normal for me, or if something is wrong.
WEIGHT: I expected to lose weight during tx, but only seemed to gain because of sides that kept me from moving a lot. Happy to say that through a variety of changes, including EOT and working out with a trainer.......I lost 20 lbs!! Once I got some energy back (slowly), I was able to do more and more. That said, however.....I am still challenged with fatigue, sleepiness post tx. Anyone else experience this??
Still struggling with Tendonitis (pre-existing) because I have a ton of work to catch up on, both at work and at home. Sorry I have missed most posts this year (between health issues and family issues). Can't believe it's already June!! I joined MedHelp one year ago, mid-June!! And I have learned so much from so many of you.
P.S.....the mosquito bites I got last month were SUPER intense and are only just now starting to fade. Started using Gold Bond Medicated again. The groove in my nail (from tx) is still there. The brain fog finally lifted :0) and I feel about 80 percent back to myself.
Great to hear from you. Thanks for the update. It sounds like you are doing well which is great to hear. I'll let others chime in on treatment and post treatment issues. I just want to say it is good to her from you and I am glad you are doing well.
Bee - so nice that you are here. That link is to a thread from a few days ago about other members losing hair post tx. It is a phenomenon I did not have first tx and was surprised that anyone loses hair after they are done. Of course, my dear Bee, I was really surprised you never lost hair during tx.
I lost it crazy from about week 8 to week 32. In fact last weekend I cleaned out the shower drain and it was GROSS!!!! I pulled hair off the top of the drain for all those weeks but this is what got away. Glad those days are over.
I don't know about the monthly issue either. It just sounds like your whole body chemistry got messed up with the meds and it will take time to correct. I hope it all does.
Smart of you to hire a personal trainer in jump start your excercise program. I am worried that with my months of inactivity it will hard to get moving again.
Shot 41 for me tonight. Still plugging on, still anemic but I can see the light at the end of the tunnel
bee..its really nice to hear from you....i'm almost 7 months post and still building back up...when i'm working with heavy stuff i get worn out ...but everything is moving in the right direction...i was a very fast paced type and glad to be getting that back after many years of losing strength ....my throat is having a little trouble....i think you have to hang in there...don't stress out...it takes time to recover...my joints that were so painful post tx and now are doing way better...i think after you made it 6 months post you'll see most symptoms gone or at least be a lot better...good luck...billy
Hey Bee, great to hear from you. So nice to hear you're doing so well post tx and getting your energy back. And gaining weight during tx, then losing 20 lbs after, who'd a thought?? Good for you. I hope your recovery continues on this positive path and you'll be giving us your SVR post soon. Be well.
Oh, and did you know what's the mosquitoes favorite sport?..........
So happy to hear from you! Yes I lost hair during and after tx. A little over 3 months post it is coming back all over the place. I read someplace that the Incivek could block estrogen however it was someone on here who said it
I am so glad that you are ok.
Lost hair during my first treament, but it came back longer and thicker than it had ever been.
Incivek might be the culprit since I didn't treat with that before, but
I am not kidding you about the return of my hair. Body hair still light
and I don't expect much more, but my head is full of hair.Lost one eyebrow
but thankfully it returned.
I was worried about it falling out again, but so far so good.
HECTOR -- Bouena sera! Estoy muy bueno mis amigo. Tre bien :) Thanks for stopping by. Once I get caught up, I'll touch base with you.
FRIJOLE -- Yeah, that makes sense. My body chemistry got messed with big time but it's still hard to tell what's what. My hair is usually pretty strong but I had it braided toward the end of tx, so I'm sure that made it worse too. Hair thinned out throughout my crown, and was gone altogether in many spots along my hairline. My eyebrows, on the otherhand, have grown back with a vengance, so I decided to leave them alone and let them fill in more before I get them re-shaped all purty.
WD -- Wow, 7 months post? So happy you have seen good results and that a lot of your sides have subsided. Between age and the meds, I am determined to use what strength I do have right now, but not get totally worn out. Didn't get a chance to finish reading your post about your throat, but try sleeping with your head propped up a little to see if that helps any.
FLY -- LOL!!! Skin-diving. Eeewww. Good one! Was so itchy and painful at first that it caused me to limp (scary). Gotta research on prevention ideas because I know this Spring/Summer is gonna be bad this year. Great to hear from you! Hope you are doing okay.
DEE -- Hey girlie! Thanks so much.
REVA -- One eyebrow? Wow, sorry to hear that. Hoping my hair returns even healthier. My guy told me that drugs in our system always come out in our hair, so he's not surprised that I lost some.
Well, gotta get back to work for now. Will be back as much as I can once I get the Tendonitis calmed down again.
Stay well, be encouraged & be blessed!
My hair began falling out about 2months into tx, and continued for 6-8 weeks post slowly down until it finally stopped.
I've heard the reason is the cells are already dead, even if the hair hasn't fallen out yet.
Now, there's all these little ones growing in along my hairline. Yesterday I got a short layered cut which helped.
Pantene ain't gonna speed up the process but it certainly can't hurt.
It's interested to read post-treatment side effects since I am 7 weeks away from being done. To this point, I have already lost abotu 50% of my hair. Thankfully there was a TON to begin with. Maybe you're just getting your hair loss post-treatment instead of during it? Nasty business.
My 'cycle' is completely wonky!! I'm only 30 and it's been a real mystery since starting the boceprevir what will come each month. Got it twice one month even. But then again, meds can mess with anything - keep in mind we've all got a heap-load of chemicals in our bodies and every body will respond differently, hence the colourful and varied list of side effects (did anyone read all those? Fascinating.)
As for weight, I have to say nothing has changed for me. Lost 15 lbs pre-treatment to get to a healthy body weight and even with no exercise and strange eating habits, nothing has changed. People say I look thinner and I can account for having some 'skeletal' features here and there (which personally gross me out) but it's likely just a redistribution of weight from mucsle mass to a fatty ring-around-the-waist. Congrats on losin 20 lbs, though - that's a challenge enough for someone who is otherwise well, but post-treatment that's amazing!
Welcome to the forum! Thanks so much for your input. Especially on the wonky cycles (LOL). I had them twice a month, then not for 2 months, then half a month in duration. Wonky indeed. As for the exercise and weight loss....during tx it got to the point that all I would do is go to work and come home and sit on the couch. I forced myself to sign on with a trainer because I could not do it by myself, and I knew I needed 'some' movement in my day. The 20 lbs was weight I tried to lose for years but failed. The anti-depressants made me gain weight, so I "HAD" to get things under control. And yeah.....it does seem to flab out at the middle :0)
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.